Alert archive / Indiana / Beach Hazards Statements in 2025
Beach Hazards Statement 3, NWS Northern Indiana
NWS Northern Indiana issued this beach hazards statement at Jul 6, 2025, 2:00 PM CDT for LaPorte County, Indiana; Berrien County, Michigan. It took effect at Jul 6, 2025, 6:00 PM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2025, 2:00 PM CDT (19:00 UTC)
- In effect from
- Jul 6, 2025, 6:00 PM CDT
- Expired
- Jul 7, 2025, 9:00 PM CDT
- In force
- 27 hr
- Issued by
- NWS Northern Indiana
Counties LaPorte County, IN, Berrien County, MI
The radar
The Northern Indiana radar (KIWX), 85 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
358 WHUS43 KIWX 061900 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 300 PM EDT Sun Jul 6 2025 INZ103-MIZ277-070300- /O.NEW.KIWX.BH.S.0003.250706T2300Z-250707T2100Z/ Northern La Porte-Southern Berrien- 300 PM EDT Sun Jul 6 2025 /200 PM CDT Sun Jul 6 2025/ ...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 PM EDT /6 PM CDT/ THIS EVENING THROUGH MONDAY AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Waves 1 to 3 ft building rapidly to 3 to 4 ft late this afternoon and evening, diminishing to 1 to 3 feet Monday evening. * WHERE...In Indiana, Northern La Porte county. In Michigan, Southern Berrien county. * WHEN...From 7 PM EDT /6 PM CDT/ this evening through Monday afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
5 follow-up statements
597 WHUS43 KIWX 070334 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1134 PM EDT Sun Jul 6 2025 MIZ177-071145- /O.EXB.KIWX.BH.S.0003.000000T0000Z-250708T0000Z/ Northern Berrien- 1134 PM EDT Sun Jul 6 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING... * WHAT...Dangerous swimming conditions expected. Waves of 3 to 5 feet tonight will subside to 2 to 3 feet early Monday afternoon. A strong southward flowing longshore current is expected, in addition to life-threatening rip currents withing the sandbars and structural currents near piers or breakwalls (particularly the north side). * WHERE...Northern Berrien county. * WHEN...Through Monday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers as waves could wash you into the water. && $$ INZ103-MIZ277-071145- /O.EXT.KIWX.BH.S.0003.000000T0000Z-250708T0000Z/ Northern La Porte-Southern Berrien- 1134 PM EDT Sun Jul 6 2025 /1034 PM CDT Sun Jul 6 2025/ ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH MONDAY EVENING... * WHAT...Dangerous swimming conditions expected. Waves of 3 to 5 feet tonight will subside to 2 to 3 feet by Monday afternoon. A strong southward flowing longshore current is expected, in addition to life-threatening rip currents withing the sandbars and structural currents near piers or breakwalls (particularly the north side). * WHERE...In Indiana, Northern La Porte county. In Michigan, Southern Berrien county. * WHEN...Through Monday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers as waves could wash you into the water. && $$ MCD
025 WHUS43 KIWX 070808 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 408 AM EDT Mon Jul 7 2025 INZ103-MIZ277-071615- /O.CON.KIWX.BH.S.0003.000000T0000Z-250708T0000Z/ Northern La Porte-Southern Berrien- 408 AM EDT Mon Jul 7 2025 /308 AM CDT Mon Jul 7 2025/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions expected. Waves of 3 to 5 feet will subside to 2 to 3 feet by Monday afternoon. A strong southward flowing longshore current is expected, in addition to life-threatening rip currents withing the sandbars and structural currents near piers or breakwalls (particularly the north side). * WHERE...In Indiana, Northern La Porte county. In Michigan, Southern Berrien county. * WHEN...Through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ MIZ177-071615- /O.CON.KIWX.BH.S.0003.000000T0000Z-250708T0000Z/ Northern Berrien- 408 AM EDT Mon Jul 7 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions expected. Waves of 3 to 5 feet will subside to 2 to 3 feet by Monday afternoon. A strong southward flowing longshore current is expected, in addition to life-threatening rip currents withing the sandbars and structural currents near piers or breakwalls (particularly the north side). * WHERE...Northern Berrien county. * WHEN...Through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ Andersen
620 WHUS43 KIWX 071343 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 943 AM EDT Mon Jul 7 2025 INZ103-MIZ277-080000- /O.CON.KIWX.BH.S.0003.000000T0000Z-250708T0000Z/ Northern La Porte-Southern Berrien- 943 AM EDT Mon Jul 7 2025 /843 AM CDT Mon Jul 7 2025/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... * WHAT...Dangerous swimming conditions expected. Waves of 3 to 5 feet will subside to 2 to 4 feet this afternoon. A strong southward flowing longshore current is expected, in addition to life- threatening rip currents withing the sandbars and structural currents near piers or breakwalls (particularly the north side). * WHERE...In Indiana, Northern La Porte county. In Michigan, Southern Berrien county. * WHEN...Until 8 PM EDT /7 PM CDT/ this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ MIZ177-080000- /O.CON.KIWX.BH.S.0003.000000T0000Z-250708T0000Z/ Northern Berrien- 943 AM EDT Mon Jul 7 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Dangerous swimming conditions expected. Waves of 3 to 5 feet will subside to 2 to 4 feet by Monday afternoon. A strong southward flowing longshore current is expected, in addition to life-threatening rip currents withing the sandbars and structural currents near piers or breakwalls (particularly the north side). * WHERE...Northern Berrien county. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
636 WHUS43 KIWX 071703 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 103 PM EDT Mon Jul 7 2025 INZ103-MIZ277-080200- /O.EXT.KIWX.BH.S.0003.000000T0000Z-250708T0200Z/ Northern La Porte-Southern Berrien- 103 PM EDT Mon Jul 7 2025 /1203 PM CDT Mon Jul 7 2025/ ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... * WHAT...Dangerous swimming conditions expected. Waves of 3 to 5 feet. A strong southward flowing longshore current is expected, in addition to life-threatening rip currents withing the sandbars and structural currents near piers or breakwalls (particularly the north side). * WHERE...In Indiana, Northern La Porte county. In Michigan, Southern Berrien county. * WHEN...Until 10 PM EDT /9 PM CDT/ this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ MIZ177-080200- /O.EXT.KIWX.BH.S.0003.000000T0000Z-250708T0200Z/ Northern Berrien- 103 PM EDT Mon Jul 7 2025 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Dangerous swimming conditions expected. Waves of 3 to 5 feet. A strong southward flowing longshore current is expected, in addition to life-threatening rip currents withing the sandbars and structural currents near piers or breakwalls (particularly the north side). * WHERE...Northern Berrien county. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
214 WHUS43 KIWX 080147 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 947 PM EDT Mon Jul 7 2025 INZ103-MIZ277-080300- /O.EXP.KIWX.BH.S.0003.000000T0000Z-250708T0200Z/ Northern La Porte-Southern Berrien- 947 PM EDT Mon Jul 7 2025 /847 PM CDT Mon Jul 7 2025/ ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 PM EDT /9 PM CDT/ THIS EVENING... Waves have dropped below 4 ft so the statement will be allowed to expire. Hazardous swim conditions can still remain as the waves continue to recede. $$ MIZ177-080300- /O.EXP.KIWX.BH.S.0003.000000T0000Z-250708T0200Z/ Northern Berrien- 947 PM EDT Mon Jul 7 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 PM EDT THIS EVENING... Waves have dropped below 4 ft so the statement will be allowed to expire. Hazardous swim conditions can still remain as the waves continue to recede. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Jul 6, 12:31 PM CDT, 1 hour 29 minutes earlier. Its key messages:
- Scattered showers and storms this afternoon into early this evening will be capable of localized flooding and gusty winds.
- There is a risk for dangerous currents and breaking waves on Lake Michigan beaches along the coasts of Berrien and La Porte counties late this afternoon into Monday.
- Trending mainly dry and less humid into Monday and Tuesday.
- Shower and storm potential returns mid-late week, best chances (30- 50%) during the afternoon hours.
Area forecast discussion, Jul 6, 12:31 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 131 PM EDT Sun Jul 6 2025 .KEY MESSAGES... - Scattered showers and storms this afternoon into early this evening will be capable of localized flooding and gusty winds. - There is a risk for dangerous currents and breaking waves on Lake Michigan beaches along the coasts of Berrien and La Porte counties late this afternoon into Monday. - Trending mainly dry and less humid into Monday and Tuesday. - Shower and storm potential returns mid-late week, best chances (30- 50%) during the afternoon hours. && .DISCUSSION... Issued at 131 PM EDT Sun Jul 6 2025 Shower and thunderstorm coverage will increase through the mid- late afternoon hours along a cold front and leading pre-frontal trough. Cells will generally be rather pulsy given a muted wind field resulting in only ~20 knots of effective bulk shear. Skinny MLCAPE near ~1500 j/kg, and a moist column (precipitable water values near 2"), may still be enough to encourage isolated, marginally severe, wind gusts within any deeper updrafts and/or cell mergers/segments. Torrential downpours and localized flooding likely the greater threat however given slow movement, a deep/moist warm cloud layer, and the potential for backbuilding per small MBE vectors. Tonight will feature a decline in coverage and intensity of convection as the the primary front slowly sags southeast through the area and begins to wash out, though did retain lower end PoPs through the night given the lingering moisture and modest instability in the vicinity of the front. A trend toward less humid and mainly dry conditions Monday afternoon into Tuesday as we see brief influence from sfc high pressure skating by to the north. Where exactly the instability axis lays out by peak Monday remains somewhat uncertain, thus have retained low- mid chances for widely scattered convection south of the US 24 corridor per a model consensus. A typical, quasi-zonal flow, pattern will bring daily shower/storm chances back into the fold mid week through the upcoming weekend, best chances in the afternoon as several convectively-augmented waves track through and interact with a frontal boundary oscillating between the lower Great Lakes and Ohio Valley. Confidence is low regarding daily PoPs in this regime given the reliance on difficult to predict smaller scale perturbations. Temperatures should average out near to slightly above normal otherwise during this time. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 125 PM EDT Sun Jul 6 2025 Showers and thunderstorms will be possible this afternoon at SBN, but will take some time to get to FWA, likely closer to 22z as the cold front swings through. A more substantial area of CAA moves in after 00z and combined with the residual moisture, it allows flight conditions to drop into MVFR and with IFR likely after midnight at SBN. We'll also have a chance to drop into LIFR after 6z at SBN. It'll take longer to get to FWA with more of an 8z arrival time of MVFR conditions. It may then take a few hours to finally dip into IFR. Expect moderation between mid and late morning on Monday. Gusty southwest winds to 20 to 25 kts this afternoon relax and veer overnight to more northerly on Monday and stay at or less than 10 kts then. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...None. OH...None. MI...None. MARINE...None. && DISCUSSION...Steinwedel AVIATION...Roller
Hazardous weather outlook, Jul 6, 4:19 AM CDT, 9 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 519 AM EDT Sun Jul 6 2025 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-070930- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI- Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 519 AM EDT Sun Jul 6 2025 /419 AM CDT Sun Jul 6 2025/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Thunderstorms this afternoon and evening may produce strong wind gusts and locally heavy rainfall. There is a moderate swim risk along the southeast shore of Lake Michigan today and this evening. Afternoon and early evening heat indices will be in the 90s. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a moderate swim risk along the southeast shore of Lake Michigan Monday. There are chances for thunderstorms at times Monday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-070930- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 519 AM EDT Sun Jul 6 2025 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Thunderstorms are possible today and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are possible Tuesday night through Saturday.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 4:09 PM CDT | Special Weather Statement | IWX | Miami | 36 min |
| Jul 6, 5:53 PM CDT | Special Weather Statement | IWX | Fulton | 37 min |
| Jul 6, 6:11 PM CDT | Special Weather Statement | IWX | Grant | 34 min |
| Jul 6, 6:43 PM CDT | Special Weather Statement | IWX | Cass | 32 min |
| Jul 6, 6:44 PM CDT | Special Weather Statement | IWX | Noble | 31 min |
Nearby
Beach Hazards Statements in Indiana, 2025Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.